MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REP DYONICS POWER II CONTROL UNIT; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REP DYONICS POWER II CONTROL UNIT; ARTHROSCOPE
Model Number 72200873S
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the control unit was plugged in smoke came out of it.No case involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of smoke was confirmed.Product failed functional testing with a short circuit error and burnt odor.Cause of errors is a shorted electronic component on the main digital pcb.Burnt odor was caused by a burned resistor on main pcb.Product passed functional testing with a known good main pcb installed.The complaint investigation has concluded the cause of the failure to be defective electronic components on the main digital pcb.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
SVCE REP DYONICS POWER II CONTROL UNIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10439528
Report Number1643264-2020-00925
Device Sequence Number3975260
Product Code HRX
UDI-Device Identifier03596010615411
UDI-Public03596010615411
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200873S
Device Catalogue Number72200873S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1